Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 12, 2012, 11:26 AM CDT for Shackelford County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 11:26 AM CDT (16:26 UTC)
- Expired
- Jun 12, 2012, 12:15 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 24 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -471 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094
WUUS54 KSJT 121626
SVRSJT
TXC417-121715-
/O.NEW.KSJT.SV.W.0138.120612T1626Z-120612T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1126 AM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1215 PM CDT
* AT 1121 AM CDT...A SEVERE THUNDERSTORM WAS 8 MILES WEST OF
ALBANY...MOVING SOUTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
SOME ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED WINDOWS MAY CRACK OR BREAK...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALBANY AND MCCARTY LAKE BY 1135 AM CDT...
IBEX BY 1155 AM CDT...
MORAN BY 1205 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3289 9910 3253 9910 3252 9954 3270 9959
3296 9951
TIME...MOT...LOC 1626Z 307DEG 25KT 3273 9939
$$2 follow-up statements
980
WWUS54 KSJT 121637
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 AM CDT TUE JUN 12 2012
TXC417-121715-
/O.CON.KSJT.SV.W.0138.000000T0000Z-120612T1715Z/
SHACKELFORD TX-
1137 AM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SHACKELFORD COUNTY...
AT 1135 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCARTY
LAKE...OR 6 MILES SOUTHWEST OF ALBANY...MOVING SOUTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALBANY BY 1150 AM CDT...
MORAN BY 1205 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3269 9956 3292 9946 3289 9910 3253 9910
3255 9955 3256 9955
TIME...MOT...LOC 1637Z 307DEG 25KT 3265 9935
$$757
WWUS54 KSJT 121652
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1152 AM CDT TUE JUN 12 2012
TXC417-121715-
/O.CON.KSJT.SV.W.0138.000000T0000Z-120612T1715Z/
SHACKELFORD TX-
1152 AM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHEASTERN SHACKELFORD COUNTY...
AT 1149 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHEAST OF MCCARTY LAKE...OR 7 MILES SOUTH OF ALBANY...MOVING
SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORAN BY 1215 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3255 9949 3266 9946 3271 9942 3286 9910
3253 9910 3254 9933
TIME...MOT...LOC 1652Z 307DEG 20KT 3261 9929
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:01 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 12, 7:01 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 701 AM CDT TUE JUN 12 2012 .DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... PREDOMINANTLY A VFR FORECAST FOR THE TERMINALS THE NEXT 24 HOURS OUTSIDE OF ANY CONVECTION THAT OCCURS THIS AFTERNOON AND EVENING. SCATTERED LOW CLOUDS WILL BE POSSIBLE ACROSS THE KJCT TERMINAL THROUGH 14Z AND I INCLUDED TEMPO MVFR CIGS FOR JUST A COUPLE OF HOURS. OTHERWISE...CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AND AFFECT PRIMARILY THE NORTHERN TERMINALS. WILL CONTINUE TO MENTION VCTS FOR THE KABI...KSJT AND KBBD TERMINALS AT THIS TIME DUE TO TIMING/COVERAGE UNCERTAINTIES. MVFR CIGS MAY AFFECT THE KJCT TERMINAL AFTER 10Z WEDNESDAY BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE A CEILING AT THIS TIME. && .PREV DISCUSSION... /ISSUED 419 AM CDT TUE JUN 12 2012/ SHORT TERM... EARLY THIS MORNING A STATIONARY BOUNDARY EXTENDED FROM NEAR A WICHITA FALLS...SWEETWATER TO MIDLAND LINE. THIS BOUNDARY IS EXPECTED TO MOVE LITTLE TODAY BUT WILL BEGIN LIFTING NORTH AS A WARM FRONT LATER THIS EVENING. A VERY UNSTABLE AIRMASS WILL EXIST ACROSS THE AREA AGAIN TODAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE BOUNDARY DURING PEAK HEATING. COMPLEX OF STORMS CURRENTLY OVER THE PANHANDLE WILL MOVE EAST/SOUTHEAST ACROSS SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS LATER THIS MORNING. COMPLICATING FACTOR WILL BE ANY OUTFLOW BOUNDARIES GENERATED BY THIS ACTIVITY THAT MAY INITIATE CONVECTION ACROSS PORTIONS OF THE BIG COUNTRY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THE NAM IS MORE AGGRESSIVE IN DEVELOPING CONVECTION FARTHER SOUTH INTO THE CONCHO VALLEY LATER THIS EVENING...WHILE THE GFS KEEPS BULK OF CONVECTION NORTH ACROSS THE BIG COUNTRY. WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS THIS AFTERNOON INTO TONIGHT WITH THE BEST CHANCE FOR STORMS AFTER 00Z. STRONG INSTABILITY COUPLED WITH ADEQUATE SHEAR WILL RESULT IN A SEVERE THREAT WITH ANY STORMS THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. LOW LEVEL JET INTENSIFIES THIS EVENING...WHICH MAY SUSTAIN CONVECTION WELL INTO THE OVERNIGHT HOURS. TEMPS TODAY WILL BE COOLER NORTH OF THE FRONT WITH HIGHS MAINLY IN THE UPPER 80S AND LOW 90S ACROSS THE BIG COUNTRY. MID AND UPPER 90S EXPECTED SOUTH OF THE FRONT WITH HIGHS TOPPING OUT NEAR THE CENTURY MARK ACROSS SOUTHWEST COUNTIES. 24 LONG TERM... ON WEDNESDAY...SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS MAY LINGER BEYOND 12Z WEDNESDAY...MAINLY OVER THE NORTHERN HALF OF THE REGION. FOR NOW...HAVE ADDED IN SLIGHT CHANCE POPS OVER THESE AREAS WITH MOST OF THE CONVECTION ENDING BY MID MORNING. 850MB THERMAL RIDGE WILL REMAIN WELL WEST OF THE AREA...WHICH SHOULD PUT AN END TO THE RECORD BREAKING HEAT. HIGH TEMPERATURES WILL RANGE FROM LOWER TO MID 90S. AN UPPER LEVEL TROUGH WILL BE LOCATED OVER THE WEST COAST...WITH ENERGY DRIVING SOUTH TOWARD BAJA CALIFORNIA LATE WEDNESDAY/THURSDAY. MODELS INDICATE A LOW CUTTING OFF OVER SOUTHERN CALIFORNIA AND NORTHERN BAJA CALIFORNIA FRIDAY MORNING...WITH A SLOW MOVEMENT TOWARD TO SOUTHWEST THROUGH EARLY NEXT WEEK. THIS LOW WILL PROVIDE SOUTHWEST FLOW ALOFT...RESULTING IN INTERMITTENT DISTURBANCES MOVING OVER WEST TEXAS. SOUTHEAST FLOW AT THE SURFACE...WILL TRANSPORT PLENTY OF MOISTURE INTO WEST AND WEST CENTRAL TEXAS THROUGH MUCH OF THE EXTENDED FORECAST. THE COMBINATION OF THESE TWO FACTORS WILL LIKELY RESULT IN DIURNALLY DRIVEN CONVECTION ACROSS PORTIONS OF WEST TEXAS THURSDAY THROUGH POSSIBLY MONDAY OF NEXT WEEK. AT THIS TIME...THE BULK OF THE PRECIPITATION LOOKS TO REMAIN OVER WEST TEXAS...BUT I WOULD NOT BE SURPRISED TO SEE AT LEAST ISOLATED CONVECTION MAKE ITS WAY INTO OUR WESTERN COUNTIES AT SOME POINT THROUGH THIS PERIOD. FOR NOW...HAVE LEFT POPS BELOW 15 PERCENT AS ENOUGH UNCERTAINTY REMAINS IN HOW FAR EAST ANY CONVECTION WILL MAKE IT...BUT THESE MAY NEED TO BE BUMPED UP ON FUTURE SHIFTS. TEMPERATURES THURSDAY THROUGH EARLY NEXT WEEK WILL BE RELATIVELY COOLER THAN WHAT WE EXPERIENCED THE LAST FEW DAYS...GENERALLY IN THE LOWER TO MID 90S...WITH LOWER TEMPERATURES IN THE LOW 70S. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 93 72 92 74 93 / 30 50 20 10 10 SAN ANGELO 100 74 96 74 96 / 10 40 10 10 10 JUNCTION 98 74 94 72 95 / 10 20 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, Jun 12, 5:43 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 543 AM CDT TUE JUN 12 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 543 AM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTH OF A BARNHART TO MASON LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. 24
In the hours before
Local storm report, Jun 12, 8:48 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST DYESS AFB 32.42N 99.86W
06/11/2012 M60 MPH TAYLOR TX ASOS
60 MPH WINDS AT DYESS AFB
&&
CORRECTED LOCATION...SOURCE
EVENT NUMBER SJT1200220
JOHNSONSpecial weather statement, Jun 12, 10:40 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1040 AM CDT TUE JUN 12 2012
TXZ098-099-114-121645-
HASKELL TX-SHACKELFORD TX-THROCKMORTON TX-
1040 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT FOR
HASKELL...SHACKELFORD AND THROCKMORTON COUNTIES...
AT 1038 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHWEST OF THROCKMORTON...
MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
THROCKMORTON BY 1055 AM CDT
THE INTERSECTION OF US-183 AND US-283 BY 1105 AM CDT
ELBERT BY 1110 AM CDT
US-380 NEAR THE THROCKMORTON-YOUNG COUNTY LINE BY 1125 AM CDT
WOODSON BY 1130 AM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.
LAT...LON 3339 9895 3296 9895 3295 9896 3295 9909
3282 9909 3281 9962 3295 9961 3296 9964
3340 9967 3341 9915 3340 9896
TIME...MOT...LOC 1539Z 306DEG 18KT 3327 9922Special weather statement, Jun 12, 11:03 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1103 AM CDT TUE JUN 12 2012 TXZ098-113-114-121700- HASKELL TX-JONES TX-SHACKELFORD TX- 1103 AM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CDT FOR HASKELL...JONES AND SHACKELFORD COUNTIES... AT 1102 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF LUEDERS...OR ABOUT 12 MILES SOUTHEAST OF STAMFORD...MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BIG COUNTRY BAPTIST ASSEMBLY BY 1110 AM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR WEST CENTRAL TEXAS. LAT...LON 3287 9925 3265 9950 3295 9985 3303 9966 TIME...MOT...LOC 1603Z 301DEG 20KT 3287 9961
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| Jun 11, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 40 min |
| Jun 11, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 34 min |
| Jun 11, 7:47 PM CDT | Special Weather Statement | SJT | Brown | 58 min |
| Jun 11, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 44 min |
| Jun 11, 8:10 PM CDT | Special Weather Statement | SJT | Throckmorton | 65 min |
| Jun 11, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 32 min |
| Jun 12, 10:40 AM CDT | Special Weather Statement | SJT | Throckmorton | 65 min |
| Jun 12, 11:03 AM CDT | Special Weather Statement | SJT | Shackelford | 57 min |
| Jun 12, 12:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 40 min |
| Jun 12, 12:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 51 min |
| Jun 12, 1:24 PM CDT | Special Weather Statement | SJT | Shackelford | 36 min |
| Jun 12, 1:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 54 min |
| Jun 12, 2:01 PM CDT | Special Weather Statement | SJT | Coleman | 59 min |
| Jun 12, 2:10 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.